TITLE

WHITNEY'S EXTENSION PROBLEMS AND INTERPOLATION OF DATA

AUTHOR(S)
Fefferman, Charles
PUB. DATE
April 2009
SOURCE
Bulletin (New Series) of the American Mathematical Society;Apr2009, Vol. 46 Issue 2, p207
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Given a function f : E → R with E ⊂ ℝ:n, we explain how to decide whether f extends to a ⊂m function F on ℝn. If E is finite, then one can efficiently compute an F as above, whose Cm norm has the least possible order of magnitude (joint work with B. Klartag).
ACCESSION #
37599161

 

Related Articles

  • The Hasse conjecture for cyclic extensions. Ishkhanov, V.; Luré, B. // Journal of Mathematical Sciences;Jul2006, Vol. 136 Issue 3, p3942 

    In the present paper, conditions of embedding for a quadratic extension of an algebraic number field into a cyclic 2-extension are presented. An example of an unsolvable embedding problem for which the compatibility condition is fulfilled is constructed. Bibliography: 7 titles.

  • On the Content Bound for Real Quadratic Field Extensions. Underwood, Robert G. // Axioms (2075-1680);Mar2013, Vol. 2 Issue 1, p1 

    Let K be a finite extension of ℚ and let S = {v} denote the collection of normalized absolute values on K. Let VK+ denote the additive group of adeles over K and let c : VK+ → ℝ ≥ 0 denote the content map defined as c({av}) = Πv∈S (av) for {av} ∈ VK+. A...

  • Some Results Connected with the Class Number Problem in Real Quadratic Fields. Grytczuk, Aleksander; Grytczuk, Jarosław // Acta Mathematica Sinica;Oct2005, Vol. 21 Issue 5, p1107 

    We investigate arithmetic properties of certain subsets of square-free positive integers and obtain in this way some results concerning the class number h( d) of the real quadratic field $$ \mathbb{Q}{\left( {{\sqrt d }} \right)} $$. In particular, we give a new proof of the result of Hasse,...

  • Generalized Formal Degree. Qiu, Yannan // IMRN: International Mathematics Research Notices;Jan2012, Vol. 2012 Issue 2, p239 

    Let G be a reductive group over a local field of characteristic zero or a finite central cover of such a group. We present a conjecture that enables one to define formal degree for all unitary representations of G. The conjecture is proved for GLn and over real and p-adic fields, together with a...

  • Polynomials with small discriminants and regular systems of real algebraic numbers. Bernik, V. I.; Kukso, O. S. // Journal of Mathematical Sciences;Aug2006, Vol. 137 Issue 2, p4612 

    The distribution of special algebraic numbers is studied, and an optimal regular system is constructed. Bibliography: 11 titles.

  • algebraic numbers.  // Hutchinson Dictionary of Scientific Biography;2005, p1 

    In mathematics, numbers that satisfy a polynomial equation with rational coefficients: for example, √2 solves x2 - 2 = 0. Real numbers that are not algebraic are called trancendental numbers. Although there is an infinity of algebraic numbers, there is...

  • Kings in Hypertournaments—Survey. Brcanov, Dejan; Petrovic, Vojislav; Treml, Miroslav // AIP Conference Proceedings;9/30/2010, Vol. 1281 Issue 1, p906 

    A vertex ν is an s-king of an hypertournament T if the distance from ν to every other vertex of T is at most s. We consider 1-kings and 2-kings of hypertournaments. In some properties they follow corresponding kings of ordinary tournaments. In some other they are completely different.

  • On Archimedean Fields. Schleiermacher, Adolf // Journal of Geometry;2009, Vol. 92 Issue 1/2, p143 

    In this note we consider formally real fields that admit only of Archimedean orderings. Such fields will be called Archimedean. We establish necessary and sufficient conditions for a formally real field to be Archimedean. We also characterize in terms of convexity the positive cones of...

  • The embedding problem with non-Abelian kernel for local fields. Ishkhanov, V.; Lur�e, B. // Journal of Mathematical Sciences;Sep2009, Vol. 161 Issue 4, p553 

    The embedding problem of local fields with p-groups is equivalent to its associated Abelian problem if the inequality d = r + 2 is valid; here d and r are the numbers of generators of the Demushkin group and of the Galois group of an embedded field. Bibliography: 6 titles.

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics